Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 16, 2020, 11:30 AM MDT for Elbert County, Lincoln County, Park County, Colorado. It took effect at Jun 17, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2020, 11:30 AM MDT (17:30 UTC)
- In effect from
- Jun 17, 2020, 12:00 PM MDT
- Expired
- Jun 17, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 73 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3679 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196 WWUS85 KBOU 161730 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1130 AM MDT Tue Jun 16 2020 ...HOT AND WINDY TODAY AND WEDNESDAY... .Hot weather and windy conditions will cause critical fire danger across portions of eastern Colorado in areas that have not had much recent rainfall. The winds will be strongest on the plains and in the southern Front Range foothills this afternoon, along with humidities of 10 to 15 percent. On Wednesday, the winds will not be as strong, but it will be drier, with humidities as low as 8 percent. In the areas with greener grass, there is still potential for fires to move quickly due to the wind, but the fuel moisture will reduce this potential. COZ246-247-170200- /O.UPG.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/ /O.NEW.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/ /O.CON.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 1130 AM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN COUNTIES... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 246 and 247. * Winds...South 15 to 25 mph with gusts up to 45 mph. * Timing...Conditions will be worst in the afternoons, and improve in the early evening hours. * Relative Humidity...As low as 8 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-170200- /O.UPG.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/ /O.NEW.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/ Central and Southeast Park County- 1130 AM MDT Tue Jun 16 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 214. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Timing...Conditions will be worst Wednesday afternoon and improve Wednesday evening. * Relative Humidity...As low as 10 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-244-248>251-170200- /O.CON.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Morgan County- Logan County-Washington County-Sedgwick County-Phillips County- 1130 AM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS OF COLORADO... * Affected Area...Fire Weather Zones 216...244...248...249... 250 and 251. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Timing...Conditions will be worst in the afternoon and improve during the early evening. * Relative Humidity...As low as 10 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
632 WWUS85 KBOU 170204 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 804 PM MDT Tue Jun 16 2020 ...HOT AND WINDY TODAY AND WEDNESDAY... .On Wednesday, the winds will not be as strong, but it will be drier, with humidities as low as 8 percent. In the areas with greener grass, there is still potential for fires to move quickly due to the wind, but the fuel moisture will reduce this potential. COZ246-247-171200- /O.EXP.KBOU.FW.W.0014.000000T0000Z-200617T0200Z/ /O.CON.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 804 PM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN COUNTIES... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN COUNTIES... * Affected Area...Fire Weather Zones 246 and 247. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Timing...Conditions will be worst in the afternoons, and improve in the early evening hours. * Relative Humidity...As low as 7 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-244-248>251-170315- /O.EXP.KBOU.FW.W.0014.000000T0000Z-200617T0200Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Morgan County- Logan County-Washington County-Sedgwick County-Phillips County- 804 PM MDT Tue Jun 16 2020 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS OF COLORADO... Continued gusty southeast winds up to 50 mph will continue across the far northeast plains of Colorado this evening, however humidity levels have risen to over 25 percent in most locales. Therefore, will let the red flag warning expire for this evening. $$ COZ214-171200- /O.CON.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/ Central and Southeast Park County- 804 PM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... * Affected Area...Fire Weather Zone 214. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Timing...Conditions will be worst Wednesday afternoon and improve Wednesday evening. * Relative Humidity...As low as 11 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
230 WWUS85 KBOU 170934 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 334 AM MDT Wed Jun 17 2020 ...HOT AND WINDY TODAY... .Hot and very dry conditions will combine with gusty southwest winds to produce red flag warning conditions across South Park, eastern Elbert, and Lincoln Counties. It will be very dry today with humidities as low as 7 percent. COZ214-246-247-172200- /O.CON.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/ Central and Southeast Park County- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 334 AM MDT Wed Jun 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... * Affected Area...Fire Weather Zones 214...246 and 247. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Timing...Conditions will be worst Wednesday afternoon and improve late Wednesday evening with the passage of a cold front and a shift to gusty north winds. * Relative Humidity...As low as 7 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
830 WWUS85 KBOU 172027 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 227 PM MDT Wed Jun 17 2020 COZ214-246-247-180200- /O.CON.KBOU.FW.W.0015.000000T0000Z-200618T0200Z/ Central and Southeast Park County- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 227 PM MDT Wed Jun 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... * Affected Area...Fire Weather Zones 214...246 and 247. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Timing...through early evening. * Relative Humidity...As low as 5 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
265 WWUS85 KBOU 180204 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 804 PM MDT Wed Jun 17 2020 COZ214-246-247-180315- /O.EXP.KBOU.FW.W.0015.000000T0000Z-200618T0200Z/ Central and Southeast Park County- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 804 PM MDT Wed Jun 17 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...EASTERN ELBERT AND LINCOLN COUNTIES... A cold front is currently pushing south across the forecast area, which will increase humidity. However, winds behind the front are gusting 25 to 40 mph, and will switch directions from the current directions. Southerly winds over Lincoln and Elbert counties will become northerly, and South Park winds will switch from westerly to a northwest wind. By 9 pm, conditions should be much improved. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 16, 10:26 AM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 16, 10:26 AM MDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1026 AM MDT Tue Jun 16 2020 .UPDATE... Issued at 1026 AM MDT Tue Jun 16 2020 Very warm windy day on track for much of the area. Temperatures as of 10am are already in the mid 80s in places, so the mid 90s in the forecast seem likely. Models still indicate high based convection will be possible this afternoon and evening. Because of the dry airmass, this convection will be produce gusty winds to 50 mph and little to no rainfall. Going forecast looks good with no adjustments expected. && .SHORT TERM...(Today and tonight) Issued at 348 AM MDT Tue Jun 16 2020 An upper level trough will begin moving eastward later today, from the nwrn US, with increasing southwest flow aloft. At the sfc, a lee trough will be over ern CO. Overall will see much more wind today versus Monday. As far as tstms, there isn't a lot of MLCAPE as values are below 500 j/kg, however, there is quite a bit of downward CAPE. There appears to just enough moisture for higher based storms which will produce gusty winds but little rain this aftn. As for highs, readings will be in the mid to upper 90s over nern CO. Record high for today is 95 degrees at Denver so this could be tied or broken. Finally could see some haze during the day, if smoke from fires over swrn CO and Arizona move across. For tonight, there might be a weak disturbance embedded in the flow aloft which could enhance tstm development over the far nern plains this evening. MLCAPE could be around 1000 j/kg so could see a few stronger storms mainly east of Sterling. .LONG TERM...(Wednesday through Monday) Issued at 348 AM MDT Tue Jun 16 2020 On Wednesday an upper level trough of low pressure will move across the northern and central Rockies with a dry southwesterly flow aloft over Colorado. This pattern will result in continued above normal temperatures and dry weather across the state. The very warm temperatures combined with low relative humidity and wind gusts to 25 mph will result in high fire danger especially from Park County across the southern foothills and Palmer Divide into the northeastern Plains. Cooler weather is expected on Thursday as a weak cold front moves across northeastern Colorado. Model soundings suggest the atmosphere behind the front to be somewhat dry and stable. However, a 60KT+ upper jet over the area combined with increasing mid level moisture could help enhance shower and thunderstorm activity. For now it looks like mainly isolated to scattered high based afternoon and evening showers and storms with little rain and gusty winds are the main threat. However, one or two storms along the foothills, adjacent plains and Palmer Divide could produce brief heavy rain. On Friday, south to southeasterly flow will bring increasing low level moisture to the plains. This moisture combined with an upper level disturbance and 60KT upper jet should result in a better chance for afternoon and evening showers and storms, especially across the far northeastern plains. A few of the storms east of Metro Denver could become strong to severe with hail and locally heavy rainfall. Most of the activity should move out of the CWA by midnight as the upper level disturbance moves into the Central Plains States. Upper level high pressure is forecasted to build over the Southwestern U.S. Saturday through Monday with a northwesterly flow aloft setting up over Colorado. This pattern will bring a warmer and drier airmass to the region. However, there should be just enough available moisture and instability along with an occasional upper level disturbance to produce isolated to scattered showers and storms each afternoon and evening through the period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1026 AM MDT Tue Jun 16 2020 Southwest winds will persist through today with gusts up to 30 knots after 18Z. Meanwhile, there is just enough moisture for a few high based showers or storms between 21z and 01z. Wind gusts up to 45 knots will be possible from this activity. Winds tonight will be mainly southerly after any shower activity ends. && .FIRE WEATHER... Issued at 348 AM MDT Tue Jun 16 2020 Critical Fire Danger will be in place this aftn and evening over the srn foothills and portions of the eastern plains due to gusty winds and low humidity. Elevated Fire Danger will be in place over the rest of the area. Fir Danger will decrease by mid to late evening as winds decrease. On Wednesday, there is still some doubt to how strong winds will be in the afternoon so have left fire weather watches as is for South Park and southern Lincoln county. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ216-244- 246>251. Fire Weather Watch from Wednesday afternoon through Wednesday evening for COZ214-246-247. && UPDATE...Meier SHORT TERM...RPK LONG TERM...jk AVIATION...Meier FIRE WEATHER...RPK/jk
Hazardous weather outlook, Jun 16, 11:13 AM MDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1113 AM MDT Tue Jun 16 2020 COZ030>051-171715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1113 AM MDT Tue Jun 16 2020 ...Red Flag Warning this afternoon into 8 pm this evening for the southern Foothills and portions of the plains... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Critical Fire Danger will be in place across the southern foothills and portions of the plains due to gusty winds and low humidity levels. A few high based showers or storms may occur in the afternoon which may produce winds gusts to 50 mph but little rainfall. A few stronger storms will be possible over the far northeast plains this evening with gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High fire danger will continue into Wednesday due to hot and dry weather and gusty winds. Conditions will be worst on the plains south of Interstate 70. It will be cooler on Thursday and Friday, with a better chance of rain, especially late Friday. There is a chance of severe thunderstorms Friday afternoon and evening. Warmer weather is expected Saturday through Monday with a slight chance of thunderstorms each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Meier/Gimmestad
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.